MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TCH 300ML CANISTER; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TCH 300ML CANISTER; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801273
Medical Device Problem Code False Alarm (1013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the renasys touch device displayed a "canister full" alarm without being so.The canister was exchanged but the issue was not solved.The sealing system is modified and it keeps failing.This happened twice, on wednesday 12/9, again on friday 12/11 and the last time on monday 12/14.When canisters from new batches were placed the alarm resolved.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.All provided information has been reviewed, we have not been able to establish a relationship between the device and the reported event or determine a root cause.Probable root cause may include sealing system issue or damaged component.A review of the associated batch manufacturing records confirmed that the device met manufacturing specifications at the point of release.The complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.We will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
H10: the device, used in treatment, has been returned and evaluated.The visual inspection reported no fault found.The functional evaluation confirmed the reported event, establishing a relationship between the device and the reported events.The root cause identified as a component failure.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.Complaint history review found other related events.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.Reassessment of this incident found it not to fulfill reporting criteria.Inappropriate device alarms and alarms that occur in the absence of a pump malfunction will not directly cause or contribute to serious injury or death, even in a clinical setting.Additional conditions must also exist (e.G.Surgical / treatment conditions; patient factors; the unavailability of back-up or alternate therapies for greater than 24 hours) before an injury could possibly occur, and even under those conditions, the risk of patient harm is low.This event is considered not reportable pursuant to 21 cfr part 803.While this event is no longer considered reportable, this report is being submitted as a courtesy to provide updated investigation results based on the return and evaluation of the complaint device subsequent to the submission of our previous supplemental report.

Brand Name
RENASYS TCH 300ML CANISTER
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11126194
Report Number8043484-2021-00041
Device Sequence Number3878685
Product Code OMP
UDI-Device Identifier00040565126524
UDI-Public00040565126524
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K153209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801273
Device Catalogue Number66801273
Device Lot Number31254246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer06/03/2021
10/21/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date06/14/2021
10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1